Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 9, 2021Brown County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 9, 2021, 3:57 AM CDT for Brown County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 3:57 AM CDT (08:57 UTC)
Expired
Jun 9, 2021, 4:45 AM CDT
In force
48 min
Issued by
NWS North Platte, NE

County Brown County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS83 KLBF 090857
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
357 AM CDT Wed Jun 9 2021
 
NEZ005-008-090945-
Brown NE-Eastern Cherry NE-
357 AM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT...

At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valentine, moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife
Management Area, Antelope Peak, Highway 97 crossing the Niobrara
River and Big Alkali Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026
TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:41 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 12:41 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1241 AM CDT Wed Jun 9 2021

.SHORT TERM...(This evening through Wednesday night)
Issued at 325 PM CDT Tue Jun 8 2021

The main forecast concern will be the potential for strong to
briefly severe storms tonight.

A closed low and upper level trough remains just off the West Coast
today as an amplified southwest flow aloft extends eastward into the
Northern and Central High Plains. An embedded shortwave currently
located from southwest WY into western CO will lift northeast
tonight. Low level moisture and instability has continued to
increase today. 0-3kt MUCAPES will range from 2500-3500 J/KG early
this evening west of Highway 61. The various convective allowing
models have differing solutions on the evolution and track of
storms tonight. While a broken line of storms is likely to form
across the panhandle this evening, storms may evolve into a small
MCS either across north central NE or into the southeast panhandle
and southwest NE overnight. The GFS favors the main development
near and south of Highway 2 overnight. With 0-6km bulk shear near
25kt this evening, to weaken to 15-20kt after midnight, a window
for a few strong to briefly severe storms will be possible from
late evening until around 3 am CDT. As time goes on, storms will
track more southeast overnight. With precipitable water values
increasing to 1.25-1.50 inches, will need to watch for the threat
of locally heavy rainfall but expect the flooding threat to be
low.

On Wednesday, lingering showers and storms during the morning,
mainly east of Highway 83. Moisture will remain fairly deep
Wednesday afternoon through Wednesday night as precipitable water
values range around 1.5 inches east of Highway 83. With weak
disturbances and existing outflow boundaries present, isolated
showers or storms are possible. MUCAPES will range as high as 3000-
3500 J/KG, but with weaker deep layer shear, only general
thunderstorms are expected. With increased cloud cover and less
mixing, highs will be a few degrees less from the upper 80s to
around 90 most locations. Humidity will be higher, with dewpoints
as high as the mid to upper 60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 325 PM CDT Tue Jun 8 2021

The main forecast concern is focused on the potential for severe
storms Thursday night.

The main upper trough currently off the West Coast will lift
northeast the next few days, eventually reaching the Northern and
Central Plains Thursday night. Temperatures across western Nebraska
will warmup into the low to mid 90s, with dewpoints as high as
the upper 60s. Heat index values will also be on the rise, highest
across Holt and Boyd County, where values could approach 100
degrees. The upper trough will bring a cold front into the region
with severe storms possible across the Dakotas southward into
north central Nebraska Thursday night. Timing of storms again
looks to begin late evening across the northwest Sandhills,
propagating southeastward into a possible line of storms after
midnight. The main weather hazard looks to be damaging winds,
although marginally severe hail and heavy rainfall can also be
expected.

Behind the cold front on Friday, a reprieve in the heat as
dewpoints will fall back into the upper 30s western Sandhills to
the mid 40s to around 50 east. Temperatures will also be
noticeably cooler from the upper 70s to lower 80s.

Gulf moisture and warmer temperatures will quickly return by
Saturday as the upper ridge becomes anchored across the Western and
Central U.S through next Tuesday. Highs will range mainly in the
lower 90s. Dry weather is also forecast most days. The exception is
just a slight chance for storms Sunday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1236 AM CDT Wed Jun 9 2021

VFR conditions are expected through early morning Wednesday before
low-level stratus impacts LBF. Main concern over the next 6 hours
will be watching ongoing convection across western South Dakota
and the Nebraska Panhandle and the potential for either or both
lead to impacts at VTN and LBF respectively. Confidence is low in
either scenario but concern is greatest for VTN where more robust
convection to the northwest is turning to the southeast and may
approach between 07-09z, initially with a wind shift followed by
rain and possible thunderstorms. Will monitor closely for
amendments over the next few hours. For LBF, convection to the
west is weakening quickly and is expected to stay out of the
terminal. Low to mid-level stratus will build in around sunrise
for a few hours with low-end VFR to briefly MVFR conditions
expected before ceilings improve back to VFR for the afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...NMJ
Hazardous weather outlook, Jun 8, 9:59 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
959 PM CDT Tue Jun 8 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-100300-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
959 PM CDT Tue Jun 8 2021 /859 PM MDT Tue Jun 8 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible, mainly over northwestern
Nebraska overnight. A strong storm is possible mainly west of
highway 61 from Arthur to Merriman. Gusty winds to 55 MPH and some
small hail is possible along with heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Hot and humid weather Thursday afternoon may cause heat indices
to approach or exceed 100 degrees across parts of north central
Nebraska.

The threat of severe weather will increase again across western
and north central Nebraska Thursday night. The main area of
concern for severe weather is generally along and north of
Highway
2 with the main threat being damaging wind gusts. A few storms
may also produce large hail up to 1 inch in diameter. Isolated
strong to briefly severe storms are possible elsewhere across
western and north central Nebraska.

Thunderstorm chances are again possible on Sunday night, however,
the threat for severe storms is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 9, 3:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
357 AM CDT Wed Jun 9 2021

NEZ005-008-090945-
Brown NE-Eastern Cherry NE-
357 AM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT...

At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valentine, moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife
Management Area, Antelope Peak, Highway 97 crossing the Niobrara
River and Big Alkali Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026
TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:39 AM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock66 min
Jun 9, 5:39 AM CDTSpecial Weather StatementLBFBoyd, Loup, Rock66 min
Jun 9, 2:21 PM CDTHeat AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 12 more30 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.